Mirena and dizziness

Patient

Q: Can the Mirena cause headaches and dizziness? I have had it in for about 2 and 1/2 months now and these symptoms started about 2 weeks ago. It is severe and I feel like something is wrong. Can the hormones in the Mirena cause these symptoms?

Doctor

A:   Headaches and dizziness are common side effects of medications.
In my practice, I do not see these symptoms commonly associated with Mirena - an intrauterine device used for birth control.  They are more commonly associated with oral medications.  Additionally, the onset of symptoms do not strongly support Mirena as a cause of your headaches and dizziness.
I suggest you see your doctor for an evaluation.

Related Q&A

Q: I'm getting more and more worried about my squeezing headaches i've been getting almost everyday lately. They seem t...

Q: Monday Night I banged the top/midsection of my head on a drawer knob (pretty big knob). I didn't black out, no faint...

Q: I've been having a very annoying squeezing/pressure in my head come and go for the past 4 days or so i just want it t...

Q: I've been having a very annoying, squeezing headache in the top/back since last night and it seems weirder than the u...

Q: I have a weird situation that requires a little explanation and I'd like some guess as to what you think it might be....

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews